Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have swelling between leg and scrotum. Having recurrent boils, taken antibiotics. How to avoid swelling?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have small swelling on area between leg and scrotum. Actually i am having boils (in different part of body) happening every month from past 6 month and i have taken antibiotics most of the time. The last one is small boil on eyelid and one on leg. For this i havent taken any antibiotic only medicine to control inflammation. But this time again am getting swelling in area between leg and scrotum. There is no "vent" formed yet, but there is light pain and it appears like a boil. what should i do now? Go to some gynacologist? Also is there any way to avoid antibiotics.?
Posted Sun, 23 Jun 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 51 minutes later
Thanks for writing to us.
So you are having recurrent boils. The below mentioned suggestions might prove helpful to you
1) do warm water compresses of the existing boil followed by application of an antibiotic cream like mupirocin or fusidic acid. If the lesion does not start resolving in two to three days, please start an oral antibiotic like amoxyclav or dicloxacillin. With oral antibiotic the existing boil would resolve
2) to prevent further occurence, use a triclosan based or any antibacterial soap to bathe
3) apply mupirocin cream in your cavities like nasal passage, anal area as these cavities contain boil causing bacteria.
4) avoid application of oils or thick creams
5) get your sugar level tested as raised blood sugar can lead to recurrent boils.

If with these steps boil still recur ,you may consult a doctor to take a course of antibiotic rifampicin .

Hope that answers your query.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor